MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW,TI,3.0MMX 18MMCORT, STRL; SCREW, FIXATION, BONE

ARTHREX, INC. LO-PRO SCRW,TI,3.0MMX 18MMCORT, STRL; SCREW, FIXATION, BONE
Model Number LO-PRO SCRW,TI,3.0MMX 18MMCORT, STRL
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a tarsometatarsal fusion surgery using the 5 hole 3mm straight plate the surgeon implanted a 3x18mm cortical screw.When tightening the screw the head sheered off with a clean break.The surgeon was able to continue and complete the surgery but the screw shaft was left in place, not prominently, but he was unable to remove it.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The complaint is confirmed.(2) photographs of an ar-8933-18s cortical screw head were provided as evidence for evaluation.Visual inspection identified the object as a screw head detached from the screw shaft.The screw shaft was not present in the photographs.Without additional information, the cause of the breakage remains undetermined.A probable cause could be attributed to excessive mechanical forces during tightening, likely via over-torqueing the screw, or insertion of the screw into the screw hole at an angle other than normal to the plate surface.

Brand Name
LO-PRO SCRW,TI,3.0MMX 18MMCORT, STRL
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13759028
Report Number1220246-2022-04610
Device Sequence Number5270605
Product Code HWC
UDI-Device Identifier00888867210530
UDI-Public00888867210530
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberLO-PRO SCRW,TI,3.0MMX 18MMCORT, STRL
Device Catalogue NumberAR-8933-18S
Device Lot Number11166123
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date08/16/2022
Date Device Manufactured06/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown